Thunderstorm Wind, Marshall
- When
- July 15, 4:26 AM CST
- Where
- Marshall County, Lacon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -89.400
Several trees were blown down as well as several power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 15, 2:30 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT TUE JUL 15 2003 MODELS MORE SIMILAR TODAY WITH ETA STILL A BIT SLOWER WITH THE COLD FRONT MOVING SE THRU CENTRAL IL TODAY. LIKE PREVIOUS FORECASTER... WILL TEND TO SIDE WITH THE ETA MODEL FOR SLOWER FRONTAL MOVEMENT. FORECAST CONCERN IS CONVECTION CHANCES TODAY AND RISK OF SEVERE WEATHER. COLD FRONT EXTENDING FROM NW WI ACROSS EASTERN IA AND FAR NW MO WHILE UPPER LEVEL TROF OVER THE UPPER MISSISSIPPI VALLEY. MCS AHEAD OF COLD FRONT OVER EASTERN IA...NORTHERN IL AND SE WI AND MOVING SE FUELED BY 40 TO 50 KFT LOW LEVEL JET. HAD LIKELY POPS FROM PEORIA NORTH THROUGH MID MORNING...WITH PROB40 SOUTH OF PEORIA TODAY THOUGH MAINLY THIS AFTERNOON SOUTH OF I-70. COLD FRONT PROGGED TO MOVE SE TOWARD THE IL RIVER BY NOON...TO I-70 BY SUNSET AND PASS LAWRENCEVILLE BY MIDNIGHT. CONTINUE PROB30 CHANCE OF CONVECTION FROM I-70 SOUTH THIS EVENING UNTIL FRONT PASSES. SPC HAS SLIGHT RISK SOUTH OF I-70 TODAY WHERE ATMOSPHERE HAS MORE OF A CHANCE TO DESTABLIZED THIS AFTERNOON AFTER MORNING MCS DECAYS. CAPES INCREASE ABOVE 3000 J/KG AND LIFTED INDEX OF MINUS 6C SOUTH OF I-72 THIS AFTERNOON. MORE HUMID TODAY WITH DEWPOINTS IN THE UPPER 60S TO MID 70S AND WARMER HIGHS IN THE UPPER 80S MOST AREAS. HIGH PRESSURE OVER THE HIGH PLAINS TO DRIFT ACROSS IL WED AND EAST OVER THE OHIO VALLEY THU AND PROVIDE A FAIR AMOUNT OF SUNSHINE AND LESS HUMID AIR. GUIDANCE TEMPS SIMILAR AND NEAR SEASONABLE LEVELS NEXT FEW DAYS AND FOLLOWED CLOSELY. A 600 DM 500 MB HIGH REMAINS OVER THE SOUTHERN HIGH PLAINS AND KEEPS THE REAL HOT WEATHER SW OF IL THIS WEEK. IL REMAINS IN A WNW UPPER LEVEL FLOW THIS WEEK WITH NEXT WEATHER SYSTEM ARRIVING LATER FRI AND SAT. DID ADD CHANCE OF CONVECTION FRI AFTERNOON NORTHERN CWA AND CHANCE SE CWA THIS WEEKEND TO BETTER BLEND WITH SURROUNDING OFFICES. GFS MAY BE OVERDOING QPF OVER IL FRI AND FRI NIGHT. .ILX...NONE. HUETTL
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1059 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THIS IS A RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS PARTS OF CENTRAL ILLINOIS...MAINLY TO THE NORTHWEST OF A ST LOUIS TO CHAMPAIGN LINE. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL BETWEEN MIDNIGHT AND 6 AM. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS A COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON OVER SOUTHEASTERN ILLINOIS AS THE COLD FRONT CONTINUES TO PROGRESS THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE BETWEEN NOON AND 6 PM. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY AND SUNDAY AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS CENTRAL ILLINOIS...AS WELL AS TUESDAY AFTERNOON OVER SOUTHEAST ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.
The Lincoln radar (KILX), 96 km away, was scanning. The volume nearest the first event began at 10:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down as well as several power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330483.